Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Antidepressants
Question: Effects of Panadol Extra
|ANMM - Wed Jun 09, 2010 7:56 am||
I find that taking two Panadol Extras before going to sleep results in deeper sleep and, more importantly, waking up in the morning very refreshed (hardly any drowsiness).
I understand that long term use of Panadaol risks liver damage, but presumably this is at high doses (i.e. 2 tablets every 8 hours).
My question is: what would the likely effects be of taking Panadol Extra at low doses over a long period e.g. 2 tablets for 5 nights a week, 11 months a year?
|Faye Lang, RN, MSW - Fri Jul 02, 2010 6:19 pm||
I'm pleased that you have found an effective sleep aid. Were you having problems sleeping? If so, I'd encourage you to discuss what was happening with your doctor to rule out anything that he or she would need to address. You are correct that long term use of a low dosage would probably not be cause for concern, but do inform your doctor so he or she can monitor you and your liver function. The risk increases greatly with alcohol use, sensitivity to the medication, increased dosages to get the same effect you desire,and use in combination with certain other medications, which is another reason why you should be sure to discuss it with your doctor. Since chronic use can decrease glucose and hemoglobin/hematocrit levels, your doctor may choose to do routine CBCs. I hope this information has been helpful to you.
Good luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.